Spherical varieties and norm relations in Iwasawa theory
Journal de théorie des nombres de Bordeaux, Volume 33 (2021) no. 3.2, pp. 1021-1043.

Norm-compatible families of cohomology classes for Shimura varieties, and other arithmetic symmetric spaces, play an important role in Iwasawa theory of automorphic forms. The aim of this note is to give a systematic approach to proving “vertical” norm-compatibility relations for such classes (where the level varies at a fixed prime p), treating the case of Betti and étale cohomology at once, and revealing an unexpected relation to the theory of spherical varieties. This machinery can be used to construct many new examples of norm-compatible families, potentially giving rise to new constructions of both Euler systems and p-adic L-functions: examples include families of algebraic cycles on Shimura varieties for U(n)×U(n+1) and U(2n) over the p-adic anticyclotomic tower.

Les familles des classes de cohomologie compatibles pour l’application norme, définies pour les variétés de Shimura et pour d’autres espaces arithmétiques symétriques, jouent un rôle important dans la théorie d’Iwasawa des formes automorphes. Dans cette note, nous développons une approche systématique pour établir la compatibilité dans le cas « vertical » (c’est-à-dire dans le cas où le niveau ne change qu’en un nombre premier fixé p), à la fois pour la cohomologie de Betti et la cohomologie étale, en révélant une relation inattendue avec la théorie des variétés sphériques. Cette machinerie peut être utilisée pour construire de nouveaux exemples de telles familles, éventuellement donnant naissance à la fois à de nouvelles constructions des systèmes d’Euler et à de nouvelles fonctions L p-adiques : par example, nous obtenons des familles anticyclotomiques de cycles algébriques sur les variétés de Shimura pour les groupes U(n)×U(n+1) et U(2n).

Received:
Accepted:
Published online:
DOI: 10.5802/jtnb.1186
Classification: 11F67,  11R23,  14M17
Keywords: Euler systems, norm relations, spherical varieties
David Loeffler 1

1 Mathematics Institute University of Warwick Coventry CV4 7AL, UK
License: CC-BY-ND 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{JTNB_2021__33_3.2_1021_0,
     author = {David Loeffler},
     title = {Spherical varieties and norm relations in {Iwasawa} theory},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {1021--1043},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {33},
     number = {3.2},
     year = {2021},
     doi = {10.5802/jtnb.1186},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1186/}
}
TY  - JOUR
AU  - David Loeffler
TI  - Spherical varieties and norm relations in Iwasawa theory
JO  - Journal de théorie des nombres de Bordeaux
PY  - 2021
DA  - 2021///
SP  - 1021
EP  - 1043
VL  - 33
IS  - 3.2
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1186/
UR  - https://doi.org/10.5802/jtnb.1186
DO  - 10.5802/jtnb.1186
LA  - en
ID  - JTNB_2021__33_3.2_1021_0
ER  - 
%0 Journal Article
%A David Loeffler
%T Spherical varieties and norm relations in Iwasawa theory
%J Journal de théorie des nombres de Bordeaux
%D 2021
%P 1021-1043
%V 33
%N 3.2
%I Société Arithmétique de Bordeaux
%U https://doi.org/10.5802/jtnb.1186
%R 10.5802/jtnb.1186
%G en
%F JTNB_2021__33_3.2_1021_0
David Loeffler. Spherical varieties and norm relations in Iwasawa theory. Journal de théorie des nombres de Bordeaux, Volume 33 (2021) no. 3.2, pp. 1021-1043. doi : 10.5802/jtnb.1186. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1186/

[1] Massimo Bertolini; Francesc Castella; Henri Darmon; Samit Dasgupta; Kartik Prasanna; Victor Rotger p-adic L-functions and Euler systems: a tale in two trilogies, Automorphic forms and Galois representations. Vol. 1 (London Mathematical Society Lecture Note Series), Volume 414, Cambridge University Press, 2014, pp. 52-101 | DOI | MR | Zbl

[2] Réda Boumasmoud; Ernest Hunter Brooks; Dimitar Jetchev Vertical distribution relations for special cycles on unitary Shimura varieties, Int. Math. Res. Not., Volume 2020 (2020) no. 13, pp. 3902-3926 | DOI | MR | Zbl

[3] Michel Brion Classification des espaces homogènes sphériques, Compos. Math., Volume 63 (1987) no. 2, pp. 189-208 | Numdam

[4] Antonio Cauchi Norm-compatible systems of cohomology classes for GU(2,2), Int. J. Number Theory, Volume 16 (2020) no. 3, pp. 461-510 | DOI | MR | Zbl

[5] Antonio Cauchi; Joaquín Rodrigues Jacinto Norm-compatible systems of Galois cohomology classes for GSp 6 (2018) (https://arxiv.org/abs/1807.06512)

[6] Christophe Cornut An Euler system of Heegner type (2018) (https://webusers.imj-prg.fr/~christophe.cornut/papers/ESHT.pdf)

[7] Henri Darmon; Victor Rotger Diagonal cycles and Euler systems I: a p-adic Gross–Zagier formula, Ann. Sci. Éc. Norm. Supér., Volume 47 (2014) no. 4, pp. 779-832 | DOI | MR | Zbl

[8] Pierre Deligne Travaux de Shimura (Exp. No. 389), Séminaire Bourbaki, 23ème année (1970/71) (Lecture Notes in Mathematics), Volume 244, Springer, 1970, pp. 123-165 | DOI | Numdam

[9] Mladen Dimitrov; Fabian Januszewski; A. Raghuram L-functions of GL(2n): p-adic properties and non-vanishing of twists, Compos. Math., Volume 156 (2020) no. 12, pp. 2347-2468 | MR | Zbl

[10] Matthew Emerton On the interpolation of systems of eigenvalues attached to automorphic Hecke eigenforms, Invent. Math., Volume 164 (2006) no. 1, pp. 1-84 | DOI | MR | Zbl

[11] Gerd Faltings Arithmetic Eisenstein classes on the Siegel space: some computations, Number fields and function fields—two parallel worlds (Progress in Mathematics), Volume 239, Birkhäuser, 2005, pp. 0-8176 | MR | Zbl

[12] Andrew Graham; Syed Waqar Ali Shah Anticyclotomic Euler systems for unitary groups (2020) (https://arxiv.org/abs/2001.07825)

[13] Chi-Yun Hsu; Zhaorong Jin; Ryotaro Sakamoto Euler systems for GSp(4)×GL(2) (2020) (https://arxiv.org/abs/2011.12894)

[14] Fabian Januszewski Modular symbols for reductive groups and p-adic Rankin–Selberg convolutions over number fields, J. Reine Angew. Math., Volume 653 (2011), pp. 1-45 | DOI | MR | Zbl

[15] Dimitar Jetchev; David Loeffler; Sarah Livia Zerbes Heegner points in Coleman families, Proc. Lond. Math. Soc., Volume 122 (2021) no. 1, pp. 124-152 | DOI | MR | Zbl

[16] Kazuya Kato p-adic Hodge theory and values of zeta functions of modular forms, Cohomologies p-adiques et applications arithmétiques (III) (Astérisque), Volume 295, Société Mathématique de France, 2004, pp. 117-290 | Numdam | Zbl

[17] David Kazhdan; Barry Mazur; Claus-Günther Schmidt Relative modular symbols and Rankin–Selberg convolutions, J. Reine Angew. Math., Volume 519 (2000), pp. 97-141 | MR | Zbl

[18] Antonio Lei; David Loeffler; Sarah Livia Zerbes Euler systems for Rankin–Selberg convolutions of modular forms, Ann. Math., Volume 180 (2014) no. 2, pp. 653-771 | DOI | MR | Zbl

[19] Antonio Lei; David Loeffler; Sarah Livia Zerbes Euler systems for Hilbert modular surfaces, Forum Math. Sigma, Volume 6 (2018), e23, 67 pages | DOI | MR | Zbl

[20] David Loeffler; Chris Skinner; Sarah Livia Zerbes Euler systems for GSp(4), J. Eur. Math. Soc. (2021) (electronically published, https://doi.org/10.4171/JEMS/1124, print version to appear) | DOI

[21] David Loeffler; Chris Williams p-adic Asai L-functions of Bianchi modular forms, Algebra Number Theory, Volume 14 (2020) no. 7, pp. 1669-1710 | DOI | MR | Zbl

[22] David Loeffler; Sarah Livia Zerbes Rankin–Eisenstein classes in Coleman families, Res. Math. Sci., Volume 3 (2016), 29, 53 pages | DOI | MR | Zbl

[23] James S. Milne Introduction to Shimura varieties, Harmonic analysis, the trace formula, and Shimura varieties (Clay Mathematics Proceedings), Volume 4, American Mathematical Society, 2005, pp. 265-378 | MR | Zbl

[24] Peter Webb A guide to Mackey functors, Handbook of Algebra. Vol. 2, Volume 2, North-Holland, 2000, pp. 1570-7954 | DOI | MR | Zbl

Cited by Sources: